Alert archive / Wyoming / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 47, NWS Cheyenne, WY

June 12, 2006Laramie County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 12, 2006, 8:02 PM MDT for Laramie County, Wyoming. It was in force for 23 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2006, 8:02 PM MDT (02:02 UTC)
Expired
Jun 12, 2006, 8:25 PM MDT
In force
23 min
Issued by
NWS Cheyenne, WY
Area
Counties, with a storm outline in the text

County Laramie County, WY

The radar

The Cheyenne radar (KCYS), 39 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 8:10 PM MDTHAIL 0.756 N Burns, WYMOSTLY PEA TO MARBLE HAIL WITH A FEW PENNY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 2.0 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2006-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 81 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2006-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
81 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
3381 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KCYS 130202
SVRCYS
WYC021-130300-
/O.NEW.KCYS.SV.W.0047.060613T0202Z-060613T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
802 PM MDT MON JUN 12 2006

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL LARAMIE COUNTY IN SOUTHEAST WYOMING...

* UNTIL 900 PM MDT

* AT 757 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 12 MILES SOUTH OF HWY 85 AT HIGHWAY 216...OR
  ABOUT 22 MILES EAST OF CHEYENNE. THIS STORM WAS NEARLY STATIONARY.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL CENTRAL LARAMIE COUNTY AT 820 PM MDT

LAT...LON 4120 10453 4114 10416 4142 10417 4143 10447

$$

RUBIN
4 follow-up statements
000 
WWUS55 KCYS 130207
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
807 PM MDT MON JUN 12 2006

WYC021-130300-
/O.CON.KCYS.SV.W.0047.000000T0000Z-060613T0300Z/
LARAMIE WY-
807 PM MDT MON JUN 12 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 900 PM MDT FOR EAST
CENTRAL LARAMIE COUNTY...

AT 807 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR BURNS...OR ABOUT 21 MILES EAST OF 
CHEYENNE. THIS STORM WAS NEARLY STATIONARY.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  9 MILES SOUTH OF HWY 85 AT HIGHWAY 216 BY 900 PM MDT...

LAT...LON 4120 10453 4114 10416 4142 10417 4143 10447

$$

RUBIN
000 
WWUS55 KCYS 130214
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
814 PM MDT MON JUN 12 2006

WYC021-130300-
/O.CON.KCYS.SV.W.0047.000000T0000Z-060613T0300Z/
LARAMIE WY-
814 PM MDT MON JUN 12 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 900 PM MDT FOR EAST
CENTRAL LARAMIE COUNTY...

AT 814 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED 10 MILES SOUTH OF HWY 85 AT HIGHWAY 216...OR 
ABOUT 22 MILES NORTHEAST OF CHEYENNE...MOVING NORTH AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HWY 85 AT HIGHWAY 216 BY 900 PM MDT...

LAT...LON 4123 10452 4121 10417 4143 10418 4143 10448

$$

RUBIN
000 
WWUS55 KCYS 130222
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
821 PM MDT MON JUN 12 2006

WYC021-130300-
/O.CON.KCYS.SV.W.0047.000000T0000Z-060613T0300Z/
LARAMIE WY-
821 PM MDT MON JUN 12 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 900 PM MDT FOR EAST
CENTRAL LARAMIE COUNTY...

AT 821 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. 
THIS STORM WAS LOCATED OVER EAST CENTRAL LARAMIE COUNTY...OR ABOUT 23
MILES NORTHEAST OF CHEYENNE...MOVING NORTH AT 5 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL EASTERN LARAMIE COUNTY AT 830 PM MDT

THE STORM CONTINUES TO WEAKEN. IF THESE WEAKENING TRENDS 
CONTINUE...THE SEVERE THUNDERSTORM WARNING WILL BE CANCELLED.

LAT...LON 4127 10449 4124 10431 4136 10423 4139 10445

$$

RUBIN
000 
WWUS55 KCYS 130225
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
825 PM MDT MON JUN 12 2006

WYC021-130234-
/O.CAN.KCYS.SV.W.0047.000000T0000Z-060613T0300Z/
LARAMIE WY-
825 PM MDT MON JUN 12 2006

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LARAMIE COUNTY IS
CANCELLED...

THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER SEVERE.

LAT...LON 4127 10449 4124 10431 4136 10423 4139 10445

$$

RUBIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 1:48 PM MDT, 6 hours 14 minutes earlier.

Area forecast discussion, Jun 12, 1:48 PM MDT, 6 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
148 PM MDT MON JUN 12 2006

.SHORT TERM...TONIGHT THROUGH WEDNESDAY...H5 RIDGE WILL AMPLIFY
TONIGHT AND TOMORROW AND THEN BEGIN TO PUSH OFF TO THE EAST
WEDNESDAY NIGHT MAKING WAY FOR A PACIFIC TROUGH. UNDER THE RIDGE
TEMPERATURES WILL SOAR INTO AT LEAST THE 90S IN MOST LOWER
ELEVATIONS...AND EVEN TO THE CENTURY MARK IN THE NEB PANHANDLE.
SURFACE FEATURES WILL BE INCONSEQUENTIAL UNTIL WEDNESDAY WHEN
SURFACE CYCLOGENESIS WILL OCCUR IN MONTANA AHEAD OF THE
APPROACHING TROUGH. THIS WILL TURN THE SURFACE FLOW DOWNSLOPE AND
DRY THE AIR MASS WHILE PUSHING THE TEMPERATURES EVEN HIGHER.
THUNDERSTORM CHANCES IN THE PLAINS WILL SUFFER FROM THE LACK OF
MOISTURE...BUT THE MOUNTAIN ZONES WILL HAVE A CHANCE AT DRY
THUNDERSTORMS IN A QUASI-MONSOONAL PATTERN AHEAD OF THE TROUGH. IN
THE MEANTIME...THUNDERSTORMS WILL PROBABLY FIRE LATE THIS
AFTERNOON AND INTO THE EVENING AS LOW LEVEL MOISTURE PILES UP
UNDER A SURFACE UPSLOPE REGIME. DESPITE RISING HEIGHTS
ALOFT...LAPSE RATES ARE RATHER STEEP WITH PLENTIFUL SURFACE
HEATING.

.LONG TERM...THURSDAY THROUGH MONDAY.  A SLOW MOVING UPPER TROUGH
WITH SURFACE LOW IN SOUTHERN CANADA PUSHES INTO WESTERN WYOMING
THURSDAY AND EXITS THE STATE FRIDAY. THIS WILL COOL AFTERNOON
TEMPERATURES INTO THE 70S AND 80S. SCATTERED SHOWERS AND
THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS THE STATE THROUGH THIS
PERIOD. LEE TROUGHING WILL HELP GENERATE LOCALLY BREEZY WINDS. THE
UPPER FLOW BECOMES ZONAL SATURDAY THROUGH MONDAY. MOST
PRECIPITATION WILL REMAIN ALONG THE CANADIAN BORDER. HOWEVER
BREEZY WINDS WILL PERSIST OVER WYOMING.

&&

.FIRE WEATHER...BY WEDNESDAY THE MOISTURE WILL HAVE TIME TO FLUSH
OUT OF THE DISTRICT...ESPECIALLY AS DOWNSLOPE WINDS KICK IN
RESPONDING TO SFC CYCLOGENESIS OVER SOUTHERN MONTANA. AIR MASS WILL
BE VERY WARM STILL...THUS RH/S WILL BE LOW. AFOREMENTIONED
CYCLOGENESIS WILL PROMOTE STRONG WINDS AND COULD POSE A CRITICAL
FIRE DANGER. FURTHERMORE...MID LEVEL MOISTURE WILL BE ADVECTED INTO
THE DISTRICT AHEAD OF AN APPROACHING PACIFIC TROUGH ON WEDNESDAY AND
THURSDAY...ALLOWING THE POSSIBILITY OF DRY THUNDERSTORMS IN A
MONSOON-LIKE PATTERN. A FIRE WEATHER WATCH MAY BE REQUIRED.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM...SOWKO
LONG TERM....DAUGHERTY/DCC
FIRE WEATHER.SOWKO
Hazardous weather outlook, Jun 12, 10:43 AM MDT, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1043 AM MDT MON JUN 12 2006

NEZ001>003-WYZ059-060-063-064-131645-
SIOUX-DAWES-BOX BUTTE-CONVERSE-NIOBRARA-SNOWY RANGE-
NORTH LARAMIE RANGE-
1043 AM MDT MON JUN 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN HALF OF THE
WESTERN NEBRASKA PANHANDLE AND MOST OF SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. ALTHOUGH NO
STORMS ARE EXPECTED TO BECOME SEVERE...THE STRONGER STORMS HAVE
THE POTENTIAL TO PRODUCE SMALL HAIL AS WELL AS WIND GUSTS TO 50
MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

WYZ061-062-065-131645-
SOUTHWEST CARBON-NORTH CARBON-LARAMIE VALLEY-
1043 AM MDT MON JUN 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MOUNTAINS AND VALLEYS
OF SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE POSSIBLE EACH DAY WEDNESDAY THROUGH FRIDAY. VERY
WARM TEMPERATURES WILL COMBINE WITH EXPECTED LOW RELATIVE
HUMIDITIES AND GUSTY WINDS WEDNESDAY TO APPROACH RED FLAG
CONDITIONS IN THE LOWER ELEVATIONS OF CARBON AND ALBANY COUNTIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

NEZ019>021-054-055-WYZ066>070-131645-
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-LARAMIE RANGE-PLATTE-
GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
1043 AM MDT MON JUN 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN HALF OF THE
WESTERN NEBRASKA PANHANDLE AND EXTREME SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
ACROSS SOUTHEAST WYOMING.  A FEW OF THESE STORMS COULD BECOME
SEVERE...WITH NICKEL SIZED HAIL...VERY HEAVY RAIN...AND WIND GUSTS
TO 60 MPH. THE SEVERE ACTIVITY WILL BE RATHER ISOLATED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SEVERE DROUGHT WILL CONTINUE IN THE SOUTHERN PANHANDLE OF
NEBRASKA.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE ISOLATED NATURE OF THE SEVERE ACTIVITY SPOTTER
ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

SOWKO

In the hours before

Local storm report, Jun 12, 2:05 PM MDT, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
205 PM MDT MON JUN 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             6 N HENRY               42.09N 104.05W
06/11/2006  M0.75 INCH       SIOUX              NE   TRAINED SPOTTER

0610 PM     HAIL             3 SW YODER              41.89N 104.34W
06/11/2006  M0.75 INCH       GOSHEN             WY   TRAINED SPOTTER

0620 PM     HAIL             3 NW HENRY              42.03N 104.09W
06/11/2006  M0.75 INCH       GOSHEN             WY   PUBLIC

0625 PM     HAIL             CHEYENNE                41.15N 104.79W
06/11/2006  M0.75 INCH       LARAMIE            WY   TRAINED SPOTTER

0630 PM     HAIL             2 S CHEYENNE            41.12N 104.79W
06/11/2006  M0.75 INCH       LARAMIE            WY   TRAINED SPOTTER

&&

GOERING
Local storm report, Jun 12, 5:48 PM MDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
548 PM MDT MON JUN 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             ALBIN                   41.42N 104.10W
06/12/2006  M0.75 INCH       LARAMIE            WY   CO-OP OBSERVER

&&

DAUGHERTY
Local storm report, Jun 12, 7:22 PM MDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
722 PM MDT MON JUN 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             PINE BLUFFS             41.18N 104.07W
06/12/2006  E1.00 INCH       LARAMIE            WY   CO-OP OBSERVER

0623 PM     HAIL             PINE BLUFFS             41.18N 104.07W
06/12/2006  E1.25 INCH       LARAMIE            WY   PUBLIC

            QUARTER TO HALF DOLLAR HAIL 613 TO 623 PM MDT

&&

JLH

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 6:49 PM MDTSevere Thunderstorm WarningCYSLaramie56 min
Jun 13, 4:01 AM MDTFire Weather WatchCYS8 hr
Jun 13, 12:09 PM MDTRed Flag WarningCYS33 hr

Nearby

Severe Thunderstorm Warnings in Wyoming, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.